Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A class of mappings containing all continuous and all semiconnected mappings


Author: J. K. Kohli
Journal: Proc. Amer. Math. Soc. 72 (1978), 175-181
MSC: Primary 54C05
DOI: https://doi.org/10.1090/S0002-9939-1978-0493941-9
MathSciNet review: 0493941
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A function $ f:X \to Y$ is called s-continuous if for each $ x \in X$ and each open set V containing $ f(x)$ and having connected complement there is an open set U containing x such that $ f(U) \subset V$. In this paper basic properties of s-continuous functions are studied; conditions on domain and/or range implying continuity of s-continuous functions are obtained which generalize recent theorems of Jones, Lee and Long on semiconnected functions. Improvements of recent results of Hagan, Kohli and Long concerning the continuity of certain connected functions follow as a consequence. Also characterizations of semilocally connected spaces in terms of s-continuous functions are obtained.


References [Enhancements On Off] (What's this?)

  • [1] N. Bourbaki, General Topology. Part I, Addison-Wesley, Reading, Mass., 1966.
  • [2] James Dugundji, Topology, Allyn and Bacon, Boston, Mass., 1966. MR 0193606 (33:1824)
  • [3] François Lorrain, Notes on topological spaces with minimum neighbourhoods, Amer. Math. Monthly 76 (1969), 616-627. MR 0248715 (40:1966)
  • [4] M. R. Hagan, Conditions for continuity of certain monotone functions, Proc. Amer. Math. Soc. 30 (1971), 175-178. MR 0279779 (43:5500)
  • [5] John Jones, Jr., On semiconnected mappings of topological spaces, Proc. Amer. Math. Soc. 19 (1968), 174-175. MR 0222857 (36:5907)
  • [6] J. K. Kohli, Sufficient conditions for continuity of certain connected functions (preprint). MR 608887 (83c:54013)
  • [7] -, On monotone extensions of maps (preprint).
  • [8] Yu-Lee Lee, Some characterizations of semilocally connected spaces, Proc. Amer. Math. Soc. 16 (1965), 1318-1320. MR 0188968 (32:6395)
  • [9] Paul E. Long, Concerning semiconnected mappings, Proc. Amer. Math. Soc. 21 (1969), 117-118. MR 0236890 (38:5183)
  • [10] Paul E. Long and Larry L. Herrington, Functions with closed graphs, Bolletino U.M.I. 12 (1975), 381-384. MR 0428259 (55:1284)
  • [11] G. T. Whyburn, Analytic topology, Amer. Math. Soc. Colloq. Publ., no. 28, Amer. Math. Soc., Providence, R.I., 1963. MR 0182943 (32:425)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54C05

Retrieve articles in all journals with MSC: 54C05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1978-0493941-9
Keywords: s-continuous function, (weak) semiconnected function, open function, closed function, connected function, monotone function, graph function, closed graph, saturated space, semilocally connected space
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society